MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The international customer reported that as metal particle was observed to be inside the packaging of the ultrathane mac-loc locking loop multipurpose drainage set.This was discovered prior to use during a stock inspection.Accordingly, the product problem did not result in any patient adverse events.The product has been returned to the manufacturer; however, as of the date of this report, the investigation is still in progress.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, manufacturing instructions, quality control, specifications, and visual inspection of the device was conducted during the investigation.The device was returned.Visual inspection identified foreign matter within the properly sealed packaging.Device failure analysis found no damage to the seals or packaging and therefore it has been concluded that the root cause is manufacturing related.A review of the main work order ((b)(4)) shows two unrelated non-conformances.It should be noted there were no other reported complaints for this lot number.We have notified the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Additional Manufacturer Narrative
Additional information: date of event.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE SET
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7301780
Report Number1820334-2018-00424
Device Sequence Number1994077
Product Code GBO
UDI-Device Identifier00827002100497
UDI-Public(01)00827002100497(17)201206(10)NS8325507
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberCLM-8.5-RH-NPAS-NT
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/05/2018
Supplement Date Received by Manufacturer03/07/2018
04/04/2018
Initial Report FDA Received Date02/27/2018
Supplement Report FDA Received Date04/03/2018
05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1